Alert archive / Colorado / Tornado Warnings in 2023
Tornado Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at May 27, 2023, 4:48 PM MDT for Bent County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2023, 4:48 PM MDT (22:48 UTC)
- Expired
- May 27, 2023, 5:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Bent County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WFUS55 KPUB 272248
TORPUB
COC011-272315-
/O.NEW.KPUB.TO.W.0006.230527T2248Z-230527T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pueblo CO
448 PM MDT Sat May 27 2023
The National Weather Service in Pueblo has issued a
* Tornado Warning for...
Northern Bent County in southeastern Colorado...
* Until 515 PM MDT.
* At 448 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Hasty, or 23 miles west of Lamar, moving northeast
at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Bent County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3821 10290 3816 10303 3819 10307 3827 10302
3826 10298
TIME...MOT...LOC 2248Z 230DEG 10KT 3819 10304
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KTS2 follow-up statements
397
WWUS55 KPUB 272258 RRA
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
458 PM MDT Sat May 27 2023
COC011-272315-
/O.CON.KPUB.TO.W.0006.000000T0000Z-230527T2315Z/
Bent CO-
458 PM MDT Sat May 27 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHERN
BENT COUNTY...
At 458 PM MDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Hasty, or 23 miles northwest of Lamar,
moving northeast at 10 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Bent County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3821 10290 3816 10303 3819 10307 3827 10302
3826 10298
TIME...MOT...LOC 2258Z 230DEG 10KT 3821 10301
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
KTS709
WWUS55 KPUB 272311
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
511 PM MDT Sat May 27 2023
COC011-272321-
/O.EXP.KPUB.TO.W.0006.000000T0000Z-230527T2315Z/
Bent CO-
511 PM MDT Sat May 27 2023
...THE TORNADO WARNING FOR NORTHERN BENT COUNTY WILL EXPIRE AT 515 PM
MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3821 10290 3816 10303 3819 10307 3827 10302
3826 10298
TIME...MOT...LOC 2311Z 230DEG 10KT 3823 10298
$$
KTSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at May 27, 2:50 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 27, 2:50 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 250 PM MDT Sat May 27 2023 .SHORT TERM...(This evening through Sunday) Issued at 245 PM MDT Sat May 27 2023 Key Message: 1) Isolated strong to severe storms possible this afternoon and tomorrow afternoon... Currently...Isolated thunderstorms were occurring across the plains at 2 pm this afternoon. The strongest storms were noted just north of La Junta. Other showers with some thunder were noted SW of KTAD and S of Pueblo West. Elsewhere, isolated showers over the central mtn region. Dewpts have been dropping steadily this afternoon over the mtns, valleys and have started to drop along the I-25 corridor this afternoon. Dewpts were not in the 20s and teens in the mtns and 40s along the I-25 corridor. Deeper moisture was still noted over the SE plains where dwpts were in the mid to upper 50s. Rest of Today into Tonight... Best chance of stronger storms over the SE CO plains will be over the greater Kiowa County region during the remainder of the afternoon. Cant rule out a storm or two in El Paso, but with dewpts dropping, CAPE will be decreasing this region. The only exception in El Paso county region would be far NE El Paso county where a strong storm will be possible late this afternoon and possibly early evening. Otherwise, mostly clear skies will prevail late this afternoon through the evening and nighttime hours. Would expect all activity to be over with by the mid evening hours. Tomorrow... A mainly dry fcst is anticipated over all of the region. Storms tomorrow, if they form, will likely be over the far eastern plains and will develop by mid to late afternoon. Latest SPC DY2 has the far eastern plains in slight, with the rest of the plains in marginal. I would not be surprised in later updates if these areas are shunted a bit eastward. Temps tomorrow will be similar to today, with mid 80s plains and mid 70s valleys. \/Hodanish .LONG TERM...(Sunday night through Saturday) Issued at 245 PM MDT Sat May 27 2023 Key messages: 1) On Sunday night, evening showers and thunderstorms are expected, mainly over the southeastern plains. There is the potential for stronger, and even a few severe storms, over the far eastern plains. Highest probability of severe storms will be over eastern Las Animas and Baca counties between 6 and 9PM. 2) On Monday and Tuesday, scattered showers and thunderstorms will develop during the afternoon, mainly over the southeastern mountains and plains. On Tuesday, a stronger storm may be possible over the southeastern plains. 3) On Wednesday and Thursday, there will be widely scattered to numerous showers and thunderstorms, mainly during the afternoon and evening hours, with the potential for severe storms over the eastern plains for both days. 4) On Friday and Saturday, numerous showers and thunderstorms will be possible again, mainly during the afternoon and evening hours, across all of southeast Colorado. Severe storms over the plains could be more likely on Friday. 5) Temperature trend for the next week looks to be right around the seasonal average or slightly above for the early part of the week, then gradually cooling down by next weekend. Detailed discussion: Sunday night... A rex block ridge over the Great Lakes region is going to become stalled out, with troughing upstream and an upper level cut-ff low located over northern California. This will allow for mid-level moisture to to stream up from the south over our eastern plains. Meanwhile, the cut-off low will begin to transition southward along the California coast and increase the southwesterly flow over Colorado. Storms that will have initially formed over the southeastern mountains during the afternoon will move over into the I-25 corridor and plains throughout the early evening hours as mid- level shear begins to increase, and become more organized in the process as they do. The best values of CAPE appears to be generally over the far eastern plains, with as much as 2500 J/kg right along the CO/KS border in Baca County around 6 PM. Lifted indices are also favorable around this time, approaching close to -9C, with steep lapse rates around 7.5 C/km for there to be some stronger storms, with the most favorable area being just downwind of the Raton Mesa and over eastern Las Animas and Baca counties. Although, the one caveat is that bulk shear will be lacking, with only around 30 kts being the greatest over the southeastern plains during the evening hours. As southeasterly flow and some better low-level moisture is advected up over the far eastern plains going into the late evening hours, there will be some increasing 0-3km SRH right along the CO/KS border, with highest values of 250 m^2s^-2 showing up over Prowers County. SigTor values are still generally less than 1, but given the weak low-level concavity showing up in some of the hodographs, a landspout or weak tornado cannot be ruled out over this area late evening, by around 8PM. The threat with a higher probability of occurrence will be large hail, perhaps up to 2 inches in diameter, and strong and gusty outflow winds of 60 mph or greater with any supercells. Storms should move out of the CWA by around 10 PM or shortly thereafter. Skies will continue to clear through the night with lows dropping into the 50s over most of the plains, and generally in the 40s and 50s for high country. Monday through Tuesday... As the cut-off U/L low begins to slowly propagate eastward over California, it will begin to tap into more sub-tropical moisture over Mexico and bring it up over the region on Monday. With the increasing moisture available, there will be a better development of thunderstorms over the higher terrain. There also appears to be less CIN (capping) over the plains, although CAPE values are not as impressive. There will be slightly better shear towards the end of the day over the plains, of more than 35 kts over the lower Arkansas River Valley, which may allow for convection to sustain itself as it moves over this area by later in the afternoon and through the early evening hours. With this in mind, there is lower confidence of storms becoming severe, but higher confidence that storms will hold together as they move out into the I-25 corridor and plains. There is some disagreement with the position of this U/L low over the southwestern CONUS between the deterministic models by Tuesday, and therefore the amount of moisture plume varies as well. If the GFS resolves this better, there will be a more ample amount of moisture as the position is further to the southeast, whereas the ECMWF keeps the low positioned further back towards the northwest over central California, with less moisture advected up over Colorado as a result, and more dry-slotted. If the GFS does verify and the position of the U/L low is further to the southeast over Arizona, it could cause a better southeasterly flow to draw up low- level moisture with noticeably higher surface dewpoint temperatures from Texas over the southeastern plains of Colorado, and there could potentially be a stronger or severe storm as a result. Wednesday through Thursday... The progression of the U/L low becomes more evident and movement is quicker by this point in the forecast period, as all deterministic models show this feature becoming absorbed into the long-wave trough upstream as the axis becomes more negatively tilted. This will increase instability and moisture over the region, with more numerous showers and thunderstorms over southeast Colorado, especially during the afternoon and evening hours. There could also be a better chance of severe thunderstorms over the plains as there will be an increase of higher dewpoints and much better bulk shear moving over the area. On Thursday, conditions will be very similar, with only slight propagation in the longwave trough towards the northeast, and again there could be the possibility of some severe storms by later in the afternoon and evening over the eastern plains with better shear and low-level moisture already in place. With advancement of the longwave trough slowly towards the region, a slight cooling trend will begin. Friday through Saturday... Ensembles display troughing over the western states with relatively high PWAT anomalies, however, deterministic models are more aggressive with a higher amount of moisture in the mid levels moving over the region. Deterministic models are also in generally good agreement between the development of a cut-off low over the Four Corners area by Friday. This will further increase instability as colder air aloft moves over with more sufficient moisture, with more widely scattered showers and thunderstorms, especially after noon. The GFS also displays a large swath of higher CAPE values over most of the plains on Friday evening, therefore stronger storms could be possible over this area. There will be a lesser chance of severe thunderstorms on Saturday. Due to an upper level low moving over the area with extensive cloud cover, it will also be considerably cooler for both days, especially on Saturday. -Stewey && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 245 PM MDT Sat May 27 2023 VFR conditions are likely at all 3 taf sites, KPUB, KALS and KCOS during the next 24 hours. I cant rule out a very isolated -tsra during the afternoon/early evening hours, but probs are too low to mention in TAF fcst during this fcst time period. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...STEWARD AVIATION...HODANISH
Hazardous weather outlook, May 27, 11:46 AM MDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1146 AM MDT Sat May 27 2023 COZ058>089-093>099-281800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1146 AM MDT Sat May 27 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight High resolution convective allowing computer guidance continues to indicate thunderstorm activity will be much more isolated over the southeast plains this afternoon and early evening as compared to the last few days. The best chance of thunderstorms today will be over the Pikes Peak region, and down along the Colorado and New Mexico border. Other more isolated thunderstorm activity will be possible over the remainder of the plains. The best chance for storms across the Pikes Peak region will be between 2 pm and 4 pm. One or two of the storms over the plains may be severe, producing hail up to the size of ping-pong balls, and wind gusts to 65 mph. the best chance for severe storms will be over El Paso county, mainly east of the interstate. Over the mountains, very isolated thunderstorm activity is expected this afternoon. As warm temperatures persist through the Holiday weekend, high and fast flows can be expected across area rivers and streams due to melting snowpack, especially across the eastern San Juan mountains and into the San Luis Valley. .DAYS TWO THROUGH SEVEN...Sunday through Friday Available moisture slowly decreases from west to east across the region on Sunday and Monday. This will keep daily chances of higher based isolated to scattered afternoon and evening showers and storms over and near the higher terrain. These storms will produce more wind than rain, with the continued threat of cloud to ground lightning. Further east across the far southeast Plains and especially along the eastern border, low level moisture will increase the threat of a few stronger storms producing hail and locally heavy rainfall. As warm temperatures persist through the Holiday weekend, high and fast flows can be expected across area rivers and streams due to melting snowpack, especially across the eastern San Juan mountains and into the San Luis Valley. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 34/34
In the hours before
Special weather statement, May 27, 2:22 PM MDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
222 PM MDT Sat May 27 2023
COZ089-095-272100-
Crowley County CO-Western Kiowa County CO-
222 PM MDT Sat May 27 2023
...A strong thunderstorm will impact portions of western Kiowa and
northeastern Crowley Counties through 300 PM MDT...
At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Ordway, or 28 miles northwest of La Junta, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Kiowa and
northeastern Crowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3851 10346 3836 10359 3826 10372 3831 10387
3852 10384 3852 10350
TIME...MOT...LOC 2022Z 205DEG 17KT 3836 10375
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, May 27, 2:28 PM MDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Sat May 27 2023
COZ095-097-272100-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
228 PM MDT Sat May 27 2023
...A strong thunderstorm will impact portions of southwestern Kiowa
and northern Bent Counties through 300 PM MDT...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm over
Las Animas, or 20 miles east of North La Junta, moving northeast at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
John Martin Reservoir around 235 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3798 10317 3808 10337 3836 10320 3821 10280
TIME...MOT...LOC 2028Z 205DEG 17KT 3809 10318
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, May 27, 2:43 PM MDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
243 PM MDT Sat May 27 2023
COZ089-093-095-097-272100-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
243 PM MDT Sat May 27 2023
...A strong thunderstorm will impact portions of northeastern Otero,
southwestern Kiowa, northeastern Crowley and northwestern Bent
Counties through 300 PM MDT...
At 243 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arlington, or 20 miles north of North La Junta, moving north at 30
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Arlington and Blue Lake around 255 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3844 10311 3813 10334 3830 10368 3852 10353
3852 10351 3853 10350 3852 10339
TIME...MOT...LOC 2043Z 202DEG 27KT 3825 10340
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, May 27, 2:58 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
258 PM MDT Sat May 27 2023
COZ089-095-097-272130-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-
258 PM MDT Sat May 27 2023
...A strong thunderstorm will impact portions of western Kiowa,
northeastern Crowley and northwestern Bent Counties through 330 PM
MDT...
At 257 PM MDT, Doppler radar was tracking a strong thunderstorm over
Arlington, or 26 miles northeast of North La Junta, moving northeast
at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Haswell around 315 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3811 10309 3840 10366 3852 10358 3853 10317
3861 10317 3842 10273 3829 10273
TIME...MOT...LOC 2057Z 211DEG 35KT 3832 10329
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, May 27, 3:32 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Sat May 27 2023
COZ095>098-272145-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
332 PM MDT Sat May 27 2023
...A strong thunderstorm will impact portions of northwestern
Prowers, central Kiowa and northeastern Bent Counties through 345 PM
MDT...
At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of John Martin Reservoir, or 25 miles west of Lamar,
moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Prowers, central Kiowa and northeastern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3809 10299 3814 10312 3822 10316 3855 10273
3838 10243
TIME...MOT...LOC 2132Z 222DEG 23KT 3819 10307
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KTSSpecial weather statement, May 27, 3:34 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
334 PM MDT Sat May 27 2023
COZ081-084-085-272200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
334 PM MDT Sat May 27 2023
...A strong thunderstorm will impact portions of southeastern Teller
and northwestern El Paso Counties through 400 PM MDT...
At 334 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Colorado Springs around 340 PM MDT.
Other locations in the path of this storm include Air Force Academy,
Gleneagle and Black Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3873 10472 3878 10496 3911 10494 3905 10445
TIME...MOT...LOC 2134Z 196DEG 21KT 3882 10487
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:21 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| May 26, 6:49 PM MDT | Special Weather Statement | PUB | 26 min | |
| May 26, 6:54 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| May 26, 7:48 PM MDT | Special Weather Statement | PUB | Baca | 42 min |
| May 26, 7:51 PM MDT | Special Weather Statement | PUB | Prowers | 24 min |
| May 26, 8:47 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| May 27, 12:41 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| May 27, 1:14 PM MDT | Special Weather Statement | PUB | Otero | 31 min |
| May 27, 1:16 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| May 27, 1:39 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 36 min |
| May 27, 1:51 PM MDT | Special Weather Statement | PUB | Crowley | 24 min |
| May 27, 2:14 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| May 27, 2:22 PM MDT | Special Weather Statement | PUB | Crowley | 38 min |
| May 27, 2:28 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| May 27, 2:43 PM MDT | Special Weather Statement | PUB | Crowley | 17 min |
| May 27, 2:58 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| May 27, 3:09 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 36 min |
| May 27, 3:32 PM MDT | Special Weather Statement | PUB | Kiowa | 13 min |
| May 27, 3:34 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| May 27, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 31 min |
| May 27, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 32 min |
| May 27, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 33 min |
| May 27, 5:13 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 32 min |
| May 27, 5:29 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 31 min |
| May 27, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 32 min |
| May 27, 5:59 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 31 min |
Nearby
Tornado Warnings in Colorado, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.